Stalevo side effects


#1
Hello,

I have joined the forum to get some advice for my mum. She is 82 and was diagnosed 13 years ago and is mostly coping well. She was changed from Sinemet to Stalevo as her main medication a couple of years ago. After a couple of her doses she has been experiencing what she calls 'loss of energy, feeling awful'. This comes on about half an hour after taking her meds and lasts about half to three quarters of an hour and she usually has to lie down. I have seen it coming on and can see the change in her. It is affecting her life as it limits the time she can go out. Has anyone else had experience of this type of reaction with Stalevo? We can then take any info to her next appointment as the doctors don't seem to see a problem. Many thanks!

#2
Lyn,
You have my sympathy.
My husband had a reaction to Stalevo, feeling as if he had flu, aching all over and feeling dreadful. The Parkinson's nurse told him to stop taking it as some patients were affected by the entacapone added to the sinemet in Stalevo to make the drug effective for longer.
Instead he was prescribed soluble Madopar to add three times a day before food to his usual dose of Sinemet.
Result-- very good and improved mobility.
Hope this is of some use to you.
Love GG

#3
Hello Llyn

On reading your post I remarked to my husband that it would take many hours for me to reply and tell you my thoughts about stalevo and side efects.
So, I will just say this - learned from a fellow sufferer.I drink a cup of coffee when it gets bad - although I limit coffee to three cups a day. I mean cup too, not mug/beaker.

It works for me - most of the time.

Lin
xx

#4
Thanks for your replies!

Part of the problem is that mum likes to take her meds at exactly the same time every day, which has worked for her up to now. Other people seem to tweak theirs to suit them and this makes sense to me, but she likes to stick rigidly to her routine. I think she should fit the meds around her day, not the other way around. Or maybe she would be better off back on Sinemet!

Lin, that's interesting about the coffee. She gave up drinking it due to sleep problems, but a small cup in the morning wouldn't affect that. Worth a try!

#5
Oh and GG, will look into Madopar as well!